CSN Login
Members Online: 4

You are here

SIDE EFFECT FROM CHEMO - 'CHATTERING TEETH SYNDROME'

Hovea
Posts: 15
Joined: Mar 2010

I would like to make contact with anyone who has had a reaction to chemo which I describe as 'Chattering Teeth Syndrome'. This is important to me as the medical personel at the Cancer centre I attend in Perth, Western Australia, have never heard of it or come accross this side effect. I have Mucanous Adenocarcinoma Stage 1V Grade 1 and endured 6 cycles of a cocktail of Oxiplatin and now Aviston has been added from cycle 4; plus I am on Xeloda tablets - originally 6 perday and reduced to 4 perday due to severe skin reaction. I am doing OK on the Xeloda but have been hospitalised 3 times out of the 6 cylces. My 6th cycle was OK but the next day I had a 'turn' in the Dentist chair and this was of a huge concern to me. I saw a Psychiatrist in the week and he has declared "I am not nuts.. and have no psycosis." I am certain the Ox. is too toxic for my system to handle and my Onc. has decided to take my off this chemical drug on my next cycle, no.7, which will be on Tues. Hovea

coloCan
Posts: 1956
Joined: Oct 2009

uncontrollable shaking of body/bones, sweating, going from freezing to boiling up back and forth for an hour or so, perhaps also with difficulty breathing; but thats what scared the sheit out of mer and I think/know it was the Evikl "O"-Oxy, both with Xeloda and months later with FOLFOX. Once oxy removed from FOLFOX, no more shaking incidents. Had one incidentin July after last scheduled Oxy does and one three days in a row after 4th post op dose....Almost killed me....

Don't knoew if this is what you had.......steve.

Hovea
Posts: 15
Joined: Mar 2010

Steve, thank you for replying. I live in Perth, Western Australia, and am experiencing some weird side effects from chemo. I was operated on in Nov ’09 and diagnosed with Mucanous Adenocarcinoma (appendix cancer) Stage 1V Grade 1. I am on Xeloda and have had 6 cycles of Ox. And Aviston added C.4. Three times out of the first five cycles I was admitted to hospital with complications. None of the medical staff at the Cancer Centre I attend have ever seen this s/e before. On C.6. I thought I was OK as the Ox was reduced by 25% BUT I took a ‘turn’ whilst in the Dentist chair the following day and it was totally embarrassing!. I agreed to see a psychiatrist (councillor) and was declared to be quite sane, and have no psychosis, so I know it is these awful side effects that are causing me grief: and yes, I feel as though I have been POISONED and so the Onc. Is removing the Ox. from my next cycle due on Tues. I will have the results of my CT scan then as well and that should let me know where I am at. I need your info. as amo,. when I see my Onc, to let him know I am not the only person on the planet who has experienced this reaction to chemo.

coloCan
Posts: 1956
Joined: Oct 2009

surgery and after operation I know it was the oxi that caused whatever you call this reaction. My onc's research nurse as well as chemo nurse I had when explaining this both had heard of it before as had onc.Don't know what you mean by "I need your info as ....."I get it now,as I type this, as "ammo"? right, that you;'re not alone feeling this, right? If thats what you mean here, tell your doc people in America or elsewhere for that matter,aint no different than those in Australia when it comes to reacting to various chemo regimens(sp). Don't know how many of us react this way but I know I'm not the only one and neither are you....steve

PS:Literal me, I thought "amo" was an acronym used in Australia and I couldn't figure out its meaning for awhile......Hope this finds you well

Hovea
Posts: 15
Joined: Mar 2010

Thank you, Steve. It is heartening to know others have experienced problems with Ox. When I was informed that the CNM (20 years nursing exp and at the Cancer Unit) and the Onc. had never seen this reaction before, like ever, it concerned me greatly as how was I the only person they have seen with this senario. Although I have looked after Paliative pts. as a Carer, this is my first personal encounter with cancer - last Nov - and it was a quagmire of information and disinformation and trying to sort out the good from the bad. It has been a trying time to say the least; but I am surviving and have every intention of doing so. I am really hoping for a better result this cycle round (no 7) when the Ox. is removed and I am just on Aviston and Xeloda. Without the side effects life is pretty good, though different for a person who has worked very long hours for a very long time. I now feel I am in retirement as I am on a Disability Pension and it is rather nice - just have to cope with these side effects. Hovea

coloCan
Posts: 1956
Joined: Oct 2009

FOLFOX primarily because I couldn't tolerate any more shaking attacks. Did oxi with Xeloda and radiation prior to surgery. Have one more dose of chemo to go. I'm 59 1/2, retired 4 1/2 years and trying to live life again. Drove over 120 miles both ways recently-first real drive since surgery in Sept- I'm a bagman now.....Hang in there-you can make it if I can....It does get better as end of chemo nears.....I'm considered stage 3c.....steve

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

I've had several odd side effects that are not common. We laugh and say the only side effects I have not had from 5-FU & Oxaliplatin are urinary troubles and erectile disfunction (I guess it helps that I don't have a penis, or I'd probably have ED trouble too)! ;)

I had already gone through menopause and was done with night sweats and hot flahes finally. (Hysterectomy due to cervical cancer 6 years ago). Then I started chemo. Severe night sweats again, and hot flashes. My body cannot regulate its own temperature. I swing up and down constantly. I've had a few bouts of uncontrollable shaking that won't stop for several hours. I think I really scared my mother the tx that she was here for, when I curled up into a little ball shaking and shaking, and couldn't move and couldn't stop the shaking. Compared to many of the other side effects I've had, I can deal with this one. My onc's staff said the temps up and down and shaking is a side effect for many. I sweat all night long, every night now. Sometimes I am hot, but usually I am cold - often shaking. But either way I sweat and sweat (and the odor is an odd one). Weird. I'll be glad when that goes away.

I only have one tx left (#12), but I'm not going to do oxy again. I'm done. The neuropathy is to the point that I'm not chancing any more.

Subscribe to Comments for "SIDE EFFECT FROM CHEMO - 'CHATTERING TEETH SYNDROME'"